Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 17, 2016, 1:09 PM MST for 32 counties in North Dakota. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 1:09 PM MST (20:09 UTC)
- Expired
- Jan 18, 2016, 9:05 AM MST
- In force
- 20 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS43 KBIS 172009 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 209 PM CST SUN JAN 17 2016 ...DANGEROUS WIND CHILLS 20 TO 35 BELOW ZERO FOR NORTHWEST AND CENTRAL NORTH DAKOTA THROUGH NOON MONDAY... .DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED TO CONTINUE THROUGH NOON MONDAY FOR NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA. THIS AREA IS GENERALLY ALONG...NORTH AND EAST OF THE MISSOURI RIVER VALLEY. FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES WITH WIND CHILLS THIS COLD. THE WIND CHILL ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS EXPIRED AS TEMPERATURES HAVE WARMED TODAY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE. NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-180415- /O.EXP.KBIS.WC.Y.0005.000000T0000Z-160117T2000Z/ /O.NEW.KBIS.WC.Y.0006.160117T2009Z-160118T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 209 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS NOW IN EFFECT UNTIL NOON CST MONDAY. * EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 11 PM THIS EVENING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ017>020-031>034-040>045-172115- /O.EXP.KBIS.WC.Y.0005.000000T0000Z-160117T2000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 209 PM CST SUN JAN 17 2016 /109 PM MST SUN JAN 17 2016/ ...WIND CHILL ADVISORY HAS EXPIRED... THE TEMPERATURES AND WIND CHILLS HAVE WARMED. THE ADVISORY HAS EXPIRED. $$ WAA
5 follow-up statements
392 WWUS43 KBIS 180035 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 635 PM CST SUN JAN 17 2016 ...DANGEROUS WIND CHILLS ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH MONDAY MORNING... .DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MONDAY MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. THIS INCLUDES WILLISTON...MINOT...JAMESTOWN...BISMARCK AND DICKINSON. FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE. NDZ017>020-032>034-041-042-045-180845- /O.EXA.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON-HETTINGER-GRANT- SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...MEDORA...DICKINSON...MANDAN...MOTT...ELGIN... FORT YATES 635 PM CST SUN JAN 17 2016 /535 PM MST SUN JAN 17 2016/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY. * EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL NOON CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-180845- /O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 635 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL NOON CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ AYD
031 WWUS43 KBIS 180356 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 956 PM CST SUN JAN 17 2016 ...DANGEROUS WIND CHILLS ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH MONDAY MORNING... .DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MONDAY MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THIS INCLUDES WILLISTON...MINOT...JAMESTOWN... BISMARCK AND DICKINSON. FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE. NDZ031-040-043-044-181200- /O.EXA.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER 856 PM MST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. * EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL 11 AM MST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051- 181200- /O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 956 PM CST SUN JAN 17 2016 /856 PM MST SUN JAN 17 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... * EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL NOON CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ AYD
647 WWUS43 KBIS 180931 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CST MON JAN 18 2016 ...DANGEROUS WIND CHILLS ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA THROUGH THIS MORNING... .DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED THROUGH THIS MORNING ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA. THIS INCLUDES WILLISTON...STANLEY...BISMARCK...DICKINSON AND BOWMAN. FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE. NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-181045- /O.CAN.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 331 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY FOR PORTIONS OF CENTRAL NORTH DAKOTA...WHERE CLOUD COVER HAS KEPT TEMPERATURES FROM DROPPING AND THUS WIND CHILLS WERE NOT AS LOW AS EXPECTED. $$ NDZ001-002-009-010-017>021-031>035-040>046-181745- /O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 331 AM CST MON JAN 18 2016 /231 AM MST MON JAN 18 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL 11 AM MST THIS MORNING OR NOON CST...WITH THE COLDEST WIND CHILLS OCCURRING AROUND DAYBREAK. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JV
609 WWUS43 KBIS 181243 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 AM CST MON JAN 18 2016 ...DANGEROUS WIND CHILLS ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA THROUGH THIS MORNING... .DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED THROUGH THIS MORNING ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA. THIS INCLUDES WILLISTON...STANLEY...BISMARCK...DICKINSON AND BOWMAN. FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE. NDZ001-002-009-010-017>021-031>035-040>046-181800- /O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 643 AM CST MON JAN 18 2016 /543 AM MST MON JAN 18 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO UNTIL 11 AM MST THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND DAYBREAK. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TWH
036 WWUS43 KBIS 181605 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1005 AM CST MON JAN 18 2016 ...TEMPERATURES AND WIND CHILLS WARMING... .THE VERY COLD TEMPERATURES THIS MORNING ACROSS WESTERN NORTH DAKOTA ARE WARMING. THE WIND CHILLS HAVE ALSO RISEN ENOUGH THE WIND CHILL ADVISORY CAN BE CANCELLED FOR WESTERN AND CENTRAL NORTH DAKOTA. NDZ001-002-009-010-017>021-031>035-040>046-181715- /O.CAN.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 1005 AM CST MON JAN 18 2016 /905 AM MST MON JAN 18 2016/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. $$ WAA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 1:00 PM MST, 9 minutes earlier.
Area forecast discussion, Jan 17, 1:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CST SUN JAN 17 2016 .UPDATE... ISSUED AT 159 PM CST SUN JAN 17 2016 THIS UPDATE TO CANCEL THE WIND CHILL ADVISORY SOUTHWEST. WILL ALSO EXTEND THE WIND CHILL ADVISORY NORTH AND EAST THROUGH NOON MONDAY. UPDATE ISSUED AT 1152 AM CST SUN JAN 17 2016 MINOT AND BISMARCK RADARS SEEING SOME WEAK RETURNS SO WILL KEEP FLURRIES GOING ACROSS THE EAST CENTRAL THIS AFTERNOON. WIND CHILLS ARE IMPROVING AND WILL GRADUALLY CLIMB ABOVE THE ADVISORY CRITERIA THIS AFTERNOON. WILL EVALUATE THE EVENING AND OVERNIGHT POTENTIAL FOR WIND CHILLS TONIGHT AT THAT TIME...WHICH SHOULD BE IN THE ADVISORY CRITERIA OVER PORTIONS OF THE NORTH AND EAST. CLOUDS ARE ERODING FROM THE WEST INTO THE SOUTH CENTRAL IN WEAK LOW LEVEL WARM ADVECTION. ADJUSTED CLOUDS TO FIT THE LATEST TRENDS. UPDATE ISSUED AT 937 AM CST SUN JAN 17 2016 CLOUDS ACROSS CENTRAL NORTH DAKOTA HAVE KEPT TEMPERATURES FROM FALLING AS COLD AS EXPECTED. THIS HAS ALSO PREVENTED WIN CHILL TEMPERATURES FROM FALLING ONTO THE WARNING CATEGORY. WILL CANCEL THE WIND CHILL WARNING WITH THIS UPDATE. UPDATE ISSUED AT 632 AM CST SUN JAN 17 2016 TOUGH TEMPERATURE FORECAST THIS MORNING. CLOUDS OVER MUCH OF THE NORTHWEST AND CENTRAL HAVE CAUSED TEMPERATURES TO RISE OVERNIGHT AND THE SOUTHWEST IS ACTUALLY THE COLD SPOT THIS MORNING. MESOSCALE MODELS HAVING A HARD TIME CATCHING UP WITH THE TEMPERATURE CHANGES SO HAVE MANUALLY KEPT TEMPERATURES NEARLY STEADY THIS MORNING OVER CLOUDY AREAS...AND ALLOWING A DROP FOR A FEW HOURS IN THE SOUTHWEST AND A QUICKER RISE LATER WITH MORE SUN. AS FAR AS THE WIND CHILL WARNING/ADVISORY. WE ARE STILL IN ADVISORY CRITERIA EVERYWHERE. WE DID REACH WARNING CRITERIA OVER A GOOD PORTION LAST EVENING THROUGH THE EARLY MORNING HOURS THIS MORNING. BUT UNLESS WE CLEAR OUT THIS MORNING...WILL PROBABLY NOT REACH CRITERIA AGAIN. WITH THAT SAID...WILL LEAVE THINGS ALONE FOR NOW TO AVOID ANY CONFUSION...AND STILL MANY AREAS IN THE 30 TO 35 BELOW RANGE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM CST SUN JAN 17 2016 DANGEROUS WIND CHILLS HIGHLIGHT THE SHORT TERM. CURRENTLY...A SURFACE ARCTIC HIGH PRESSURE RIDGE AXIS EXTENDED FROM WESTERN SASKATCHEWAN TO EASTERN MONTANA/WESTERN NORTH DAKOTA...TO EASTERN SOUTH DAKOTA. AN UPPER LEVEL LOW WAS CENTERED OVER LAKE SUPERIOR/WESTERN MINNESOTA WITH NORTHERLY FLOW ALOFT OVER NORTH DAKOTA. A LARGE CLOUD SHIELD EXTENDED FROM NORTHERN MANITOBA/SASKATCHEWAN TO SOUTHERN NORTH DAKOTA. THIS CLOUD SHIELD APPEARS TO BE ASSOCIATED WITH UPPER LEVEL ENERGY MOVING SOUTH THROUGH THE FLOW. THE LEADING EDGE OF THE CLOUDS...NOW APPROACHING THE SOUTH DAKOTA BORDER...APPEARS TO LIE ALONG THE LEADING EDGE OF THE ELONGATED ENERGY IMPULSE EMANATING FROM NORTH CENTRAL CANADA. THE MAIN CENTER OF THE UPPER LEVEL IMPULSE IS FORECAST TO REACH NORTH DAKOTA LATE THIS AFTERNOON AND PUSH THROUGH CENTRAL NORTH DAKOTA BY EARLY EVENING. THE LATEST MODELS INDICATE THE CLOUD SHIELD WILL REMAIN OVER CENTRAL NORTH DAKOTA TODAY UNTIL THE UPPER LEVEL IMPULSE EXITS THE STATE. THUS SOUTHWESTERN NORTH DAKOTA MAY REMAIN CLOUD-FREE WHILE THE REST OF THE STATE IS MOSTLY CLOUDY. EXPECT CLOUDS TO CLEAR FROM WEST TO EAST THIS AFTERNOON...EXITING THE TURTLE MOUNTAINS AND JAMES VALLEY DURING THE EVENING. REGARDING TEMPERATURES AND WIND CHILLS...THE CLOUD COVER HAS SO FAR KEPT TEMPERATURES FROM PLUMMETING TO 20 BELOW OVER NORTHWEST AND CENTRAL NORTH DAKOTA...BUT NORTHWEST WINDS OF 10 TO 20 MPH HAVE KEPT WIND CHILL READINGS IN THE 30 TO 45 BELOW ZERO RANGE EARLY THIS MORNING. THE ARCTIC HIGH PRESSURE RIDGE AXIS IS FORECAST TO MOVE SOUTHEAST ACROSS NORTH DAKOTA TODAY AND LIE ALONG THE RED RIVER VALLEY BY DAYBREAK MONDAY MORNING. THIS WILL KEEP TEMPERATURES BELOW ZERO TODAY OVER MUCH OF CENTRAL NORTH DAKOTA...WITH HIGHS RANGING FROM AROUND 7 BELOW FROM THE TURTLE MOUNTAINS THROUGH THE JAMES VALLEY TO AROUND ZERO IN THE MISSOURI RIVER VALLEY. THE SOUTHWEST SHOULD SEE HIGHS FROM ZERO TO 10 ABOVE. TONIGHT WIND CHILLS WILL AGAIN BE THE MAIN CONCERN. LOWS TONIGHT SHOULD RANGE FROM 10 TO 20 BELOW BUT WITH LIGHTER WINDS. IT APPEARS THAT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA WILL REACH WIND CHILL ADVISORY CRITERIA (-25F OR LOWER). IT APPEARS THAT NORTHERN AND CENTRAL NORTH DAKOTA ARE THE MOST LIKELY AREAS TO REACH CRITERIA AND WILL LET THE DAY SHIFT FINE TUNE WHERE THE CUTOFF SHOULD BE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 327 AM CST SUN JAN 17 2016 WE WILL BE DEALING WITH WIND CHILL HIGHLIGHTS ON MONDAY OVER A GOOD PORTION OF THE CWA...FOLLOWED BY A SHOT OF SNOW MONDAY THROUGH TUESDAY...THEN A WARMING TREND FOR THE REST OF THE WEEK INTO NEXT WEEKEND. THE COLD UPPER LEVEL LOW WILL TRACK ACROSS NORTHEAST U.S. ON MONDAY WITH A SHORT WAVE UPPER RIDGE PUSHING FROM THE NORTHERN HIGH PLAINS INTO THE WESTERN DAKOTAS. THE TOP OF THE RIDGE BREAKS DOWN AS A STRONG S/WV TROUGH MOVES ACROSS MONTANA MONDAY THEN INTO THE DAKOTAS MONDAY NIGHT. RESULTANT WARM ADVECTION/ASSOCIATED BAROCLINIC ZONE TRACKS EAST INTO THE WESTERN DAKOTAS MONDAY AFTERNOON/EVENING...THEN EAST ACROSS THE CENTRAL DAKOTAS MONDAY NIGHT THROUGH TUESDAY. THIS WILL BRING A GOOD CHANCE OF LIGHT SNOW TO THE ENTIRE FORECAST AREA...WITH FORECAST SNOWFALL ANYWHERE FROM A HALF INCH TO 1.5 INCHES. A FEW LOCALES COULD GET AMOUNTS CLOSER TO TWO INCHES. SNOW SHOULD EXIT THE AREA BY TUESDAY AFTERNOON. THE EXCEPTION MAY BE THE TURTLE MOUNTAINS AREA...WHICH COULD SEE A LITTLE WRAP AROUND MOISTURE/LIGHT SNOW TUESDAY EVENING. ENOUGH UNCERTAINTY AT THIS TIME TO LEAVE THIS AREA DRY FOR NOW. BEHIND THIS SHORTWAVE WILL BE A BRIEF PERIOD OF COLD ADVECTION AS UPPER FLOW BECOMES NORTHWEST AND HIGH PRESSURE BUILDS OVER THE AREA BY THURSDAY. AHEAD OF THIS SURFACE HIGH ON THURSDAY MODELS ARE MAINLY DRY...BUT THERE ARE INDICATIONS OF QUITE A BIT OF LOW STRATUS ON WEDNESDAY INTO THURSDAY WHICH COULD PLAY HAVOC WITH TEMPERATURES. ONCE THE SURFACE HIGH MOVES EAST OF THE AREA ON THURSDAY...STRONG RIDGING BUILDS OVER THE AREA WITH MUCH WARMER AIR MOVING INTO THE REGION FRIDAY AND INTO SATURDAY. THERE ARE SIGNIFICANT MODEL DIFFERENCES IN THE TIMING/PLACEMENT OF NEXT WAVE THE MOVES THROUGH THE AREA OVER THE WEEKEND. CURRENT MODEL BLEND SOLUTION IS BASICALLY BRINGING HIT AND MISS SLIGHT CHANCE POPS TO THE AREA SATURDAY AND SUNDAY. WILL STICK WITH THIS UNTIL THERE IS A LITTLE BETTER MODEL CONSENSUS. TEMPERATURES WILL REMAIN WELL BELOW NORMAL MONDAY...BUT WILL MODERATE TUESDAY THROUGH THURSDAY...MORE SO ACROSS THE SOUTHWEST THAN THE NORTHEAST. THEN BY FRIDAY AND SATURDAY TEMPERATURES WILL CLIMB TO NEAR NORMAL NORTHEAST WITH READINGS IN THE 20S...TO ABOVE NORMAL SOUTHWEST AS TEMPERATURES HERE CLIMB WELL INTO THE 30S AND COULD APPROACH 40 DEGREES OVER THE FAR SOUTHWEST ON FRIDAY. THEN SLIGHTLY COOLER AS WE HEAD INTO THE LATTER HALF OF NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1152 AM CST SUN JAN 17 2016 DEEP COLD DOME OF HIGH PRESSURE FIRMLY IN PLACE ACROSS NORTH DAKOTA. CEILINGS NOW IN VFR CATEGORY CENTRAL SECTIONS WITH CLEARING SKIES WEST. EXPECT GRADUAL CLEARING CENTRAL LATE THIS AFTERNOON AND TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST MONDAY FOR NDZ001>005-009>013- 021>023-025-035>037-046>048-050-051. && UPDATE...WAA SHORT TERM...JV LONG TERM...TWH AVIATION...WAA
Hazardous weather outlook, Jan 17, 11:05 AM MST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1205 PM CST SUN JAN 17 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1205 PM CST SUN JAN 17 2016 /1105 AM MST SUN JAN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON. DANGEROUS WIND CHILLS AS LOW AS 30 BELOW ZERO ARE EXPECTED. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. DANGEROUS WIND CHILLS ARE POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS WIND CHILLS ARE POSSIBLE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WAA
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.